Forum:

Page 3 of 3 FirstFirst 123
Results 21 to 24 of 24

Thread: Bleeding after intercourse with an IUD

  1. #21
    Junior Member Array
    Join Date
    Aug 2012
    Posts
    1

    Default Post-coital bleeding


    I think there are two distinct issues going on here: 1) Blood/spotting related to periods and 2) blood after sex. I have had the Paraguard for nearly two years. Although my periods are now longer and sometimes heavier, I never had any spotting or blood relating to sex for the first year and a half or so. Then I started having trace amounts of blood right after intercourse but it didn't happen every time. Then it became more frequent and heavier to the point that it looks like I've started my period during sex, but that's not what's happening because there's no blood the next day. It has negatively impacted my sex life and I am concerned there is a more serious issue.

    I went to the gyno and figured out it's not an STD, PID, a bacterial infection, or vaginal tearing. The IUD has not embedded or perforated my uterus from what my doctor could see. She suggested it may be polyps but they are too minor to see without an ultrasound. I decided against the ultrasound because of the cost and the fact that there's no real point in trying to treat polyps when they are so minor that they aren't causing pain and are not visible during a pelvic exam. She also mentioned it could be my partner hitting up against my cervix and causing superficial blood vessels to rupture which leads to bleeding, but isn't a major issue.

    I'm not a doctor, but I think the post-coital bleeding is either 1) my partner is bumping the IUD during sex causing it to push against my cervix and cause the bleeding (sometimes deep penetration is very painful, like a dull pain deep in my abdomen that can last for 24 hours after), or 2) IUDs just generally cause continual spotting, but the blood doesn't come out until sex when intercourse causes my partner to loosen it or "pull" it out. I say this because there's no blood after oral sex or fingering, it's only after intercourse and there's more blood when he goes deeper.

    There's not blood every single time, but it seems to be increasing in frequency. I MUCH prefer the IUD to anything hormonal or condoms, but blood really kills the mood for both of us, not to mentioning staining the sheets.

    I doubt that there's a solution to this besides removing the IUD. I just wanted to lay out my hypotheses to see if anyone else has any other ideas.

  2. #22
    Junior Member Array
    Join Date
    Aug 2012
    Posts
    1

    Default

    I have had paragard for a little over a year now and have had many of the same issues. I saw my gyno for my regular exam and was told that it was normal and if it bothered me he could take it out anytime. I'm not sure what I'm doing to do now.

    Quote Originally Posted by lola85 View Post
    I think there are two distinct issues going on here: 1) Blood/spotting related to periods and 2) blood after sex. I have had the Paraguard for nearly two years. Although my periods are now longer and sometimes heavier, I never had any spotting or blood relating to sex for the first year and a half or so. Then I started having trace amounts of blood right after intercourse but it didn't happen every time. Then it became more frequent and heavier to the point that it looks like I've started my period during sex, but that's not what's happening because there's no blood the next day. It has negatively impacted my sex life and I am concerned there is a more serious issue.

    I went to the gyno and figured out it's not an STD, PID, a bacterial infection, or vaginal tearing. The IUD has not embedded or perforated my uterus from what my doctor could see. She suggested it may be polyps but they are too minor to see without an ultrasound. I decided against the ultrasound because of the cost and the fact that there's no real point in trying to treat polyps when they are so minor that they aren't causing pain and are not visible during a pelvic exam. She also mentioned it could be my partner hitting up against my cervix and causing superficial blood vessels to rupture which leads to bleeding, but isn't a major issue.

    I'm not a doctor, but I think the post-coital bleeding is either 1) my partner is bumping the IUD during sex causing it to push against my cervix and cause the bleeding (sometimes deep penetration is very painful, like a dull pain deep in my abdomen that can last for 24 hours after), or 2) IUDs just generally cause continual spotting, but the blood doesn't come out until sex when intercourse causes my partner to loosen it or "pull" it out. I say this because there's no blood after oral sex or fingering, it's only after intercourse and there's more blood when he goes deeper.

    There's not blood every single time, but it seems to be increasing in frequency. I MUCH prefer the IUD to anything hormonal or condoms, but blood really kills the mood for both of us, not to mentioning staining the sheets.

    I doubt that there's a solution to this besides removing the IUD. I just wanted to lay out my hypotheses to see if anyone else has any other ideas.

  3. #23
    Junior Member Array
    Join Date
    Aug 2013
    Posts
    1

    Default

    Ok, it's been a year since anyone has posted so I hope someone has an answer. I had the hormonal IUD put in in March 2011. I've had no issues--no bleeding, cramps or spotting in over 2 years. Then last month my husband and I had sex. No pain during or after sex, or cramping of any kind. The next day I woke up with a little soreness but nothing to worry about. By the end of the day, I wasn't just spotting, I was bleeding heavy. For about 4 days I bled like I was on my period with cramping and PMS, the whole nine yards. We have had sex 3 times since I quit bleeding and I haven't bled afterwards, so I don't think it was related to the sex. I should mention that we have an active sex life and I have never had anything like this before. I am concerned because before my last pregnancy, I had a miscarriage while using the copper IUD and am worried it may happen again. I have an appointment this week, but can't shake the feeling that something isn't quite right. Thanks

  4. #24
    Junior Member Array
    Join Date
    Oct 2013
    Posts
    1

    Default

    Im in the same boat with the bleeding after intercourse. Ive had the mirena in for about 3 months and bleed or spot everytime after sex for about 3-4 days. But just lastnight i started cramping real bad. Im also breastfeeding. Is there something wrong?

Page 3 of 3 FirstFirst 123

Similar Threads

  1. Breakthrough bleeding issues and cramps after intercourse
    By imported_August in forum Birth Control
    Replies: 1
    Last Post: 08-10-2006, 01:35 PM

Tags for this Thread

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Beauty & Style | Fitness & Nutrition | Family & Relationships | Sex & Sexual Health | Physical & Mental Health | Girl Talk | Forum Home
Home | Health Library | Contact | Terms Of Service | Contact | Privacy Policy

© Womens-Health.com 2013 and Emerge Media